MAUDE Adverse Event Report: ABBOTT MEDICAL MASTERS SERIES MECHANICAL HEART VALVE; HEART-VALVE, MECHANICAL

ABBOTT MEDICAL MASTERS SERIES MECHANICAL HEART VALVE; HEART-VALVE, MECHANICAL
Model Number 29MJ-501
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 06/15/2022
Type of Reportable Event Death
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.The date of death is estimated as on (b)(6) 2022, based on the reported date of event.
 
Event or Problem Description
It was reported that on 29mm mitral masters valve was selected for implant on (b)(6) 2022.During the procedure a leaflet of the masters valve broke.No further information was provided about the procedure.The patient's status was noted as deceased.The date and cause of death is unknown.
 
Additional Manufacturer Narrative
The previous report was submitted on 9/22/2022 and failed ack 3.This report is being resubmitted at the request of the cesub help desk due to an infrastructure issue at fda.An event of the valve breaking during rotation of the valve and patient death was reported.The investigation confirmed that the valve leaflet and orifice were fractured.Three images were received from the field, which appeared to show a valve with one leaflet dislodged and fractured, consistent with the received device.Information from the field reported that the valve breaking was unrelated to the patient's evolution.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications.While the root cause of the leaflet fracture could not be conclusively determined, there was no evidence of material defect in the carbon coating that may have caused or contributed to the dislodged leaflet.There is no indication of a product quality issue with regards to manufacture, design, or labeling.
 
Event or Problem Description
Subsequent to the previously filed report, additional information was received that the valve broke during valve implantation when an attempt was made to rotate.The valve and all pieces were removed from the patient a new unknown valve was used.

Brand Name
MASTERS SERIES MECHANICAL HEART VALVE
Common Device Name
HEART-VALVE, MECHANICAL
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL PUERTO RICO, INC. REG#2648612
20 b st caguas west park
caguas 00725
*   00725
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key14997570
Report Number2135147-2022-00497
Device Sequence Number19228495
Product Code LWQ
UDI-Device Identifier05414734006552
UDI-Public05414734006552
Combination Product (Y/N)N
Initial Reporter CountryMX
PMA/510(K) Number
P810002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/18/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number29MJ-501
Device Catalogue Number29MJ-501
Device Lot Number8179124
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 06/15/2022
Supplement Date Received by Manufacturer09/08/2022
Initial Report FDA Received Date07/13/2022
Supplement Report FDA Received Date11/18/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/13/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient SexUnknown